Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jun 22, 2012, 2:01 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 22, 2012, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS83 KGID 221901 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 201 PM CDT FRI JUN 22 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH EARLY THIS EVENING... .LOW VALUES OF RELATIVE HUMIDITY...WORKING IN CONCERT WITH A STRONG SOUTHEASTERLY WIND...WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY THIS EVENING. ALTHOUGH THE WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE EARLY THIS EVENING THROUGH THE OVERNIGHT HOURS. KSZ005-017-230100- /O.NEW.KGID.FW.W.0014.120622T1901Z-120623T0100Z/ PHILLIPS-ROOKS- 201 PM CDT FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...FROM THE SOUTHEAST AT 20 TO 25 MPH...GUSTING TO AROUND 30 MPH AT TIMES. * RELATIVE HUMIDITY...AROUND 15% THROUGH LATE THIS AFTERNOON...INCREASING BY EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW VALUES OF RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES WILL ESCAPE CONTROL VERY QUICKLY AND CONTAINMENT WILL BE NEARLY IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BRYANT
1 follow-up statement
205 WWUS83 KGID 230048 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 748 PM CDT FRI JUN 22 2012 KSZ005-017-230200- /O.EXP.KGID.FW.W.0014.000000T0000Z-120623T0100Z/ PHILLIPS-ROOKS- 748 PM CDT FRI JUN 22 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE TONIGHT AS TEMPERATURES COOL. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jun 22, 12:52 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 22, 12:52 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 PM CDT FRI JUN 22 2012 .UPDATE...FORECAST PROXIMITY SOUNDINGS PER THE NAM AND OPERATIONAL GFS SUGGEST AFTERNOON BOUNDARY LAYER MIXING TO AROUND 850MB WILL BE REALIZED ACROSS MUCH OF OUR CWA BY MID TO LATE AFTERNOON. LAYER-AVERAGED DEW POINTS AS MIXED FROM 850MB...PER THE NAM...SUGGEST AFTERNOON SURFACE DEW POINTS IN THE UPPER 40S WILL BE REALIZED ACROSS OUR WEST/SOUTHWEST...WITH HIGHER DEW POINTS LIKELY NOTED FARTHER EAST. SURFACE DEW POINTS ALONG AND WEST OF A LINE FROM KLBF...TO KMCK...TO KPHG HAVE ALREADY DROPPED INTO THE UPPER 40S AS OF 17Z AND GIVEN ALL THIS...WENT AHEAD AND DECREASED AFTERNOON DEW POINTS 4-7 DEGREES ACROSS OUR WEST/SOUTHWEST. AFTERNOON HIGHS IN THE LOW 90S STILL SEEM REASONABLE ACROSS OUR WEST/SOUTHWEST WHICH PRESENTS AFTERNOON RH VALUES NEAR 25%. SO DESPITE THE FACT FUEL CHARACTERISTICS ARE FAVORABLE FOR LARGE FIRE GROWTH ACROSS SOME OF OUR KANSAS COUNTIES AND THE FACT AFTERNOON SUSTAINED WINDS WILL HOVER NEAR 17KTS...THE NEED FOR RFW ISSUANCE SHOULD BE AVOIDED TODAY...ALTHOUGH THIS WILL NEED TO BE MONITORED CLOSELY THROUGH THE REMAINDER OF THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 1222 PM CDT FRI JUN 22 2012/ AVIATION...18Z KGRI TAF. VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS. CHANCES FOR PRECIPITATION AT THE TERMINAL REMAIN IN THE FORECAST 06Z-12Z WHICH IF REALIZED...WILL BE CONVECTIVE IN NATURE. PROB30 GROUP 06Z-12Z EXISTS IN THE TAF AS A RESULT. HIGH LEVEL CLOUDS WILL BE ON THE INCREASE BY THIS EVENING...WITH CEILINGS AS LOW AS 5000FT AGL POSSIBLE IN ASSOCIATION WITH CONVECTIVE ACTIVITY AFTER 06Z. VISIBILITY RESTRICTIONS ARE NOT EXPECTED THROUGH THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 338 AM CDT FRI JUN 22 2012/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS TONIGHT INTO SATURDAY MORNING AND TEMPERATURES. CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE ACROSS EASTERN NEBRASKA WITH A TIGHTENING PRESSURE GRADIENT ACROSS THE WESTERN PART OF THE REGION. SKIES ARE CLEAR. THE SURFACE HIGH IS EXPECTED TO CONTINUE TO MOVE TO THE EAST ACROSS THE REGION TODAY AND THE SURFACE GRADIENT CONTINUES TO TIGHTEN ACROSS THE AREA TODAY. AN UPPER LEVEL RIDGE CONTINUES TO BUILD IN THE PLAINS AS WELL. EXPECT BREEZY CONDITIONS TODAY...BUT WITH 850MB WINDS OF ONLY 30KTS DO NOT EXPECT IT TO GET TOO WINDY. WITH THE RIDGE BUILDING IN AND SOUTH WINDS TEMPERATURES WILL BE A LITTLE WARMER TODAY. IN ADDITION TEMPERATURES AT 850MB WARM DURING THE DAY AS WELL. TONIGHT INTO SATURDAY MORNING THERE IS A CHANCE FOR SOME THUNDERSTORMS. THERE ARE SOME CONSISTENCIES BETWEEN THE MODELS AND SOME INCONSISTENCIES. FIRST...AN UPPER LEVEL WAVE MOVES ACROSS THE RIDGE BUT MOST OF THE ENERGY IS IN NORTHERN NEBRASKA. THE LOW LEVEL JET INCREASES THIS EVENING...BUT THE NOSE OF THE JET IS FURTHER NORTH IN THE DAKOTAS. THE PROBLEM IS WHERE THE MODELS PAINT THE PRECIPITATION FOR TONIGHT INTO SATURDAY MORNING. THE NAM AND THE ECMWF HAS LITTLE TO NONE ACROSS THE AREA WHILE THE GFS HAS MORE FOR THE FORECAST AREA. MY CONCERN IS WHETHER THERE WILL BE MUCH FURTHER SOUTH WITH THE NOSE OF THE LOW LEVEL JET FURTHER TO THE NORTH. HAVE LEFT POPS IN...BUT HAVE LOWERED THEM SOME KEEPING THE HIGHEST POPS IN THE NORTHERN PART OF THE FORECAST AREA. BY SATURDAY MORNING THERE MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS IN THE NORTHEAST OR EAST BUT THEY SHOULD COME TO AN END DURING THE MORNING. ON SATURDAY A WARM FRONT LIFTS NORTH THROUGH THE FORECAST AREA. WITH TEMPERATURES WARMING ACROSS THE AREA EXPECT TEMPERATURES TO WARM SIGNIFICANTLY SATURDAY AFTERNOON. THE WESTERN PART OF THE FORECAST AREA WILL HAVE BETTER MIXING AND THE DEW POINTS WILL DROP OFF DURING THE AFTERNOON. THE WARM FRONT THAT LIFTED TO THE NORTH DURING THE DAY ON SATURDAY WILL MOVE BACK TO THE SOUTH LATER SATURDAY NIGHT INTO SUNDAY. TEMPERATURES WILL STILL REMAIN ON THE WARM SIDE...BUT THE NORTH WILL BE A FEW DEGREES COOLER FOR SUNDAY AS FOR SATURDAY. LONG TERM...MONDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH TEMPERATURES. DEFINITELY NOT A PATTERN WHICH WILL BE A HELP TO THE AREAS DROUGHT CONDITIONS. HAS BEEN LITTLE CHANGE IN THE OVERALL FORECAST THROUGH THE LONG TERM PERIOD...WHICH REMAINS HOT AND DRY. MODELS REMAIN IN GOOD AGREEMENT WITH THE CENTRAL CONUS BEING DOMINATED BY UPPER LEVEL RIDGING...THOUGH THERE IS A CHANGE IN THE OVERALL AMPLITUDE FROM THE START TO THE END OF THE PERIOD. STARTING OFF ON MONDAY THE PATTERN IS VERY WELL AMPLIFIED...WITH THE CENTER OF THE HIGH OVER THE CENTRAL AND SRN PLAINS...WHILE LOW PRESSURE INCHES CLOSER TO THE WEST COAST AND TROUGHING LINGERS OVER THE NORTHEAST. BY THE END OF THE PERIOD...THAT WEST COAST LOW PRESSURE SYSTEM HAS MOVED INLAND...AND TAKES A NORTHEASTWARD PATH INTO CANADA...FLATTENING OUT THE RIDGE SOME AS IT DOES SO. MODELS OCCASIONALLY TRY TO POP A LITTLE LIGHT QPF HERE AND THERE AROUND THE REGION...BUT NOTHING TO REALLY GRAB AHOLD OF AS AN INCREASED CHANCE FOR THE CWA. THE SLIGHT FLATTENING REALLY DOESNT LOOK TO HAVE AN IMPACT ON TEMPERATURES...AS THE HOTTER AIR IS ANCHORED ACROSS THE REGION. DID BUMP UP HIGHS A FEW DEGREES FROM ALLBLEND...ENDING WITH THE WARMER TEMPS DURING THE MID WEEK WITH MID 90S TO JUST OVER 100 DEGREES FORECAST. LOADING IN STRAIGHT ECMWF DATA GIVES EVEN HIGHER TEMPS...SO ADDITIONAL UPWARD ADJUSTMENTS OVER THE COMING DAYS CERTAINLY A POSSIBILITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...BRYANT
Hazardous weather outlook, Jun 22, 6:57 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 657 AM CDT FRI JUN 22 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 657 AM CDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THESE STORMS MAY BE ON THE STRONG TO SEVERE SIDE...WITH HAIL UP TO THE SIZE OF QUARTERS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY CONTINUE INTO EARLY SATURDAY MORNING...MAINLY EAST OF A LINE FROM GREELEY TO HEBRON NEBRASKA. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. HEAT INDEX VALUES NEAR 100 DEGREES ARE FORECAST ACROSS MUCH OF THE OUTLOOK AREA SATURDAY AND SUNDAY...AND AGAIN FOR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Kansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.